Alert archive / Nebraska / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 27, 2011, 12:31 AM MDT for Dundy County, Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 12:31 AM MDT (06:31 UTC)
- Expired
- Jun 27, 2011, 6:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Dundy County, NE
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2662 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
065
WGUS53 KGLD 270631
FFWGLD
NEC057-271200-
/O.NEW.KGLD.FF.W.0010.110627T0631Z-110627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1231 AM MDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 600 AM MDT
* AT 1230 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES UP TO FOUR INCHES OF RAIN HAS
FALLEN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BENKELMAN AND MAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4036 10135 4001 10133 4000 10157 4000 10170
4011 10172
$$
THEDE2 follow-up statements
185
WGUS73 KGLD 270938
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
338 AM MDT MON JUN 27 2011
NEC057-271200-
/O.CON.KGLD.FF.W.0010.000000T0000Z-110627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNDY NE-
338 AM MDT MON JUN 27 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN DUNDY COUNTY
UNTIL 600 AM MDT...
AT 337 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA
EARLIER THIS MORNING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BENKELMAN AND MAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4036 10135 4001 10133 4000 10157 4000 10170
4011 10172
$$
ROBINSON695
WGUS73 KGLD 271154
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
554 AM MDT MON JUN 27 2011
NEC057-271206-
/O.EXP.KGLD.FF.W.0010.000000T0000Z-110627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNDY NE-
554 AM MDT MON JUN 27 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DUNDY
COUNTY WILL BE ALLOWED TO EXPIRE AT 600 AM MDT/700 AM CDT/...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4036 10135 4001 10133 4000 10157 4000 10170
4011 10172
$$
ROBINSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:00 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 26, 11:00 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1100 PM MDT SUN JUN 26 2011 .UPDATE... 830 PM MDT SUN JUN 26 2011 POSSIBLY OUTFLOW ENHANCED COLD FRONT JUST ABOUT IN FAR NORTHEAST COLORADO WITH A SOUTHEAST MOVEMENT OF 30-35 KTS. THIS WOULD BRING IT INTO THE FAR NORTHWEST CORNER OF THE AREA BY 0330-0400Z...SIMILAR TO THE LATEST RUC WIND FORECAST. A BRIEF PERIOD OF WIND GUSTS TO 35 MPH POSSIBLE. THE FRONT WILL CONTINUE MOVING SOUTH OVERNIGHT WITH GUSTY NORTH TO NORTHWEST WINDS BEHIND IT. HAVE ADJUSTED ALL PARAMETERS TONIGHT THROUGH MONDAY. RICH LOW LEVEL MOISTURE CONTINUES TO INCREASE ON EAST/NORTHEAST WINDS. STRATUS EXPECTED TO DEVELOP BY MIDNIGHT AND CONTINUE THROUGH EARLY MORNING. HAVE UPPED CLOUD GRIDS AND TEMP/DEWPOINT GRIDS ACCORDINGLY. AS FOR PRECIPITATION CHANCES...COMBINATION OF INSTABILITY/PROXIMITY TO LEFT FRONT QUAD OF UPPER JET AND BETTER MOISTURE DRIVING THUNDERSTORMS TO OUR NORTH. A WEAKER JET SHOULD MOVE IN TO SOUTHWEST KANSAS BY MIDNIGHT FAVORING AREAS NORTH OF THE INTERSTATE FOR PRECIPITATION CHANCES WHICH WILL ALSO BE NEAR THE FRONTAL BOUNDARY. ADJUSTED POPS UP JUST A BIT IN THESE AREAS. SEVERE STORMS POSSIBLE. FOR MONDAY REMOVED DAYTIME PRECIPITATION CHANCES GIVEN DOWNWARD MOTION AND LACK OF MOISTURE/INSTABILITY. IT WILL BE BREEZY TO WINDY FROM THE NORTH/NORTHWEST. 007 && .SHORT TERM (TONIGHT-TUESDAY)... 233 PM MDT SUN JUN 26 2011 CURRENT VISIBLE SATELLITE SHOWS CLEAR SKIES OVER MOST OF THE SOUTHERN CONUS DUE TO A HIGH PRESSURE OVERHEAD. FURTHER NORTH IN NORTHERN NEBRASKA THUNDERSTORMS WERE MOVING SOUTHEAST AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH OVER WYOMING AND WESTERN NEBRASKA. TONIGHT A COLD FRONT AND ASSOCIATED UPPER LEVEL SHORT WAVE TROUGH WILL MOVE THROUGH THE CWA DURING THE EVENING AND OVERNIGHT HOURS. BEHIND THE FRONT THE ENVIRONMENT WILL BECOME MORE MOIST. THE BEST LIFTING LOOKS TO BE ALONG AND JUST BEHIND THE FRONT. MUCAPE VALUES ARE IN EXCESS OF 5000J/KG AHEAD OF THE FRONT. HOWEVER WARM 700MB TEMPERATURES WILL CREATE STRONG INHIBITION AS THE FRONT MOVES THROUGH. THE 700MB TEMPERATURES COOL BEHIND THE FRONT BUT BY THIS TIME THE BEST LIFTING IS ALREADY PAST. THE BIG QUESTION OVERNIGHT WILL BE IF THE FRONT AND 700MB SHORT WAVE TROUGH WILL BE ABLE TO OVERCOME THE INHIBITION AS THE FRONT MOVES THROUGH AND WILL THERE BE ENOUGH LIFTING BEHIND THE FRONT FOR THE SHORT WAVE TROUGH TO TAKE ADVANTAGE OF THE MOIST ENVIRONMENT AND CAPE AVAILABLE. ANOTHER CONCERN IS THE DEPTH OF THE MOISTURE. CURRENT POINT SOUNDINGS SHOW THE ENVIRONMENT SATURATED UP TO AROUND 700MB BEHIND THE FRONT BUT LITTLE CHANGE IN REGARD TO THE MOISTURE ABOVE THAT LEVEL. IF THERE IS NOT MUCH LIFTING BEHIND THE FRONT THAT TAPS INTO THIS MOISTURE OR IF THE MOISTURE IS NOT AS DEEP AS FORECAST...STORMS WILL LIKELY BE CONFINED TO FORMING ALONG THE FRONT. HOWEVER IF STORMS ARE ABLE TO FORM BEHIND THE FRONT THEY WILL LIKELY BE ELEVATED...WHICH WOULD CAUSE THE INHIBITION TO HAVE LESS OF AN EFFECT ON THE STORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT WITH THE STRONGER STORMS. HOWEVER A TORNADO CANNOT BE RULED OUT AS THE FRONT MOVES THROUGH. MONDAY HAVE SLIGHT CHANCES FOR THE FAR EASTERN CWA DURING THE MORNING IN CASE SOME CONVECTION LINGERS BEHIND THE EXITING SHORT WAVE TROUGH. THE MORNING HOURS WILL BE WINDY AS THE TIGHT PRESSURE GRADIENT FROM THE COLD FRONT REMAINS OVER THE AREA. THE WIND SHOULD BE BELOW ADVISORY CRITERIA. THE WINDS WILL SLACKEN DURING THE AFTERNOON. DURING THE LATE AFTERNOON HAVE SLIGHT CHANCES OVER EASTERN COLORADO AS THE CAPE AND MOISTURE PROFILE IMPROVE AHEAD OF THE NEXT SHORT WAVE TROUGH. DURING THE EVENING AND OVERNIGHT HOURS A SHORTWAVE TROUGH WILL MOVE INTO THE CWA. MODELS HAVE THE BEST LIFTING AND MOISTURE ROUGHLY ALONG AND SOUTH OF I-70. AS THE TROUGH MOVES THROUGH CHANCES WILL MOVE EAST OVERNIGHT. TEMPERATURES WILL BE NEAR TO BELOW NORMAL THANKS TO THE COLD FRONT FROM SUNDAY NIGHT. TUESDAY HAVE SLIGHT CHANCES ACROSS THE SOUTHEAST HALF OF THE CWA AS THERE IS STILL ADEQUATE MOISTURE AND SOME INSTABILITY IN PLACE DURING THE MORNING. ALSO A MINOR SHORT WAVE TROUGH MOVING THROUGH MAY BE ENOUGH TO SUSTAIN THE CONVECTION FROM THE PREVIOUS NIGHT THROUGH THE MORNING HOURS. THE AFTERNOON WILL BE WINDY OVER THE WESTERN HALF OF THE CWA AS A TIGHT PRESSURE GRADIENT SETS UP AHEAD OF A SURFACE TROUGH MOVING OUT OF EASTERN COLORADO. DURING THE EVENING AND OVERNIGHT HOURS ANOTHER UPPER LEVEL SHORT WAVE TROUGH MOVES OVER THE CWA. POINT SOUNDINGS SHOW SOME MOISTURE TO WORK WITH...HOWEVER THERE MAY NOT BE ENOUGH WHERE THE BEST LIFT IS LOCATED. DURING THE EVENING A SURFACE TROUGH MOVES OUT OF EASTERN COLORADO...BRINGING DRY AIR WITH IT. THIS MAY HELP SERVE AS A FOCUS FOR CONVECTION. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL. .LONG TERM (WEDNESDAY-SUNDAY)... 233 PM MDT SUN JUN 26 2011 MODELS HAVE PUSHED THE UPPER LEVEL HIGH PRESSURE OVER THE SOUTHERN CONUS FARTHER NORTH DURING THIS PERIOD. AS A RESULT THE SHORT WAVE TROUGH THAT WILL MOVE THROUGH THE CWA THURSDAY NIGHT MAY NOT BE AS STRONG AS PREVIOUSLY THOUGHT. MODEL SOUNDINGS SHOW A DRY ENVIRONMENT IN PLACE...BUT HAVE KEPT CHANCES MENTIONED AS LIFTING FROM THE UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WITH HELP FROM THE 850MB JET MAY PRODUCE A THUNDERSTORM OR TWO. OTHERWISE THERE MAY BE A POSSIBILITY FOR THUNDERSTORMS FRIDAY NIGHT ALONG THE FRONT. HOWEVER MODELS ARE STILL HAVING TROUBLE DECIDING WHERE THE FRONT WILL BE...WHETHER IT WILL REMAIN SOUTH OF THE CWA OR RETREAT TO THE NORTHERN CWA. WITH THIS IN MIND WILL KEEP CHANCES OUT FOR NOW. TEMPERATURES WILL BE ABOVE NORMAL...WITH HIGHS NEAR TO ABOVE 100 DEGREES. JTL && .AVIATION... 1100 PM MDT SUN JUN 26 2011 FOR THE 06Z TAFS...THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH BETTER CHANCES AT KMCK THAN KGLD THROUGH 09Z OR SO. HAVE INCLUDED CB AT KMCK...AS CAP HAS BEEN DECREASING NEAR THE TERMINAL BUT IS STILL PRESENT. A FRONT WILL PASS THROUGH THE TERMINALS AFTER 06Z TONIGHT...CAUSING WINDS TO SHIFT TO NORTHERLY AND BECOME GUSTY. IFR CEILINGS ARE ALSO EXPECTED BEHIND THE FRONT. MODELS SUGGEST THAT VISIBILITIES WILL DECREASE AS CEILINGS LOWER...BUT ANY FOG WOULD NEED TO BE ADVECTION FOG DUE TO THE GUSTY WINDS. DEW POINTS SHOULD BE DECREASING AS AIR MOVES IN FROM THE NORTH...THOUGH THERE MAY BE A BRIEF PERIOD FOR REDUCED VIS BEFORE DEW POINTS BEGIN DECREASING. IFR CEILINGS WILL SCATTER AS THE FRONT MOVES FURTHER AWAY AND MIXING INCREASES DURING THE DAYTIME. WINDS WILL ALSO DECREASE AS THE FRONT MOVES AWAY. CJS/007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 26, 6:45 PM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 645 PM MDT SUN JUN 26 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 249 PM MDT SUN JUN 26 2011 /349 PM CDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS AROUND OR SHORTLY AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL GENERALLY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT...AND AGAIN THURSDAY AND THURSDAY NIGHT. THEY WILL BE MOST NUMEROUS IN THE EVENING HOURS. WHILE NO WIDESPREAD SEVERE WEATHER EPISODES ARE EXPECTED...AN ISOLATED STRONG STORM OR TWO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. 007
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:25 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock, Red Willow | 65 min |
| Jun 27, 12:28 AM MDT | Severe Thunderstorm Warning | GLD | Dundy | 42 min |
| Jun 27, 12:39 AM MDT | Special Weather Statement | GLD | Hitchcock | 36 min |
| Jun 27, 12:43 AM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 47 min |
| Jun 27, 1:34 AM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 41 min |
Nearby
Flash Flood Warnings in Nebraska, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.